Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 29, NWS Raleigh, NC

December 24, 2014Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at Dec 24, 2014, 3:14 PM EST for Johnston County, North Carolina. It took effect at Dec 25, 2014, 1:25 AM EST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2014, 3:14 PM EST (20:14 UTC)
In effect from
Dec 25, 2014, 1:25 AM EST
Expired
Dec 26, 2014, 9:15 AM EST
In force
32 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River near Clayton (CLYN7).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS42 KRAH 242014
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EST WED DEC 24 2014

...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-250814-
/O.NEW.KRAH.FL.W.0029.141225T0625Z-141226T1200Z/
/CLYN7.1.ER.141225T0625Z.141225T1200Z.141226T0000Z.NO/
314 PM EST WED DEC 24 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR THE NEUSE RIVER NEAR CLAYTON.
* FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 2:15 PM WEDNESDAY THE STAGE WAS APPROXIMATELY 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO RISE TO NEAR 10.3 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE  
  TOMORROW EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS. THE
  GREENWAY ALONG THE CREEK BELOW NC 42 IS ALREADY FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    THU   FRI   SAT   SUN   MON

NEUSE RIVER
 CLAYTON           9   4.3 WED 02 PM  10.3   7.3   4.2   3.1   2.7

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
5 follow-up statements
643 
WGUS82 KRAH 250115
FLSRAH
NCC101-251315-


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EST WED DEC 24 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-251315-
/O.EXT.KRAH.FL.W.0029.141225T0450Z-141226T0824Z/
/CLYN7.1.ER.141225T0450Z.141225T1200Z.141225T2024Z.NO/
815 PM EST WED DEC 24 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* FROM THIS EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 4.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO RISE TO NEAR 10.7 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     THU   FRI   SAT   SUN   MON

NEUSE RIVER
  CLAYTON      9   4.3 WED 07 PM    10.7   4.6   3.1   2.7   2.5


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-251315-
/O.EXT.KRAH.FL.W.0028.000000T0000Z-141226T2049Z/
/SMFN7.1.ER.141224T2110Z.141225T1800Z.141226T0849Z.NO/
815 PM EST WED DEC 24 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER AT SMITHFIELD.
* AT 7:15 PM WEDNESDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY   TOMORROW 
  EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN 
  PARK AND THE NEUSE RIVERWALK AT THE US70 BRIDGE ARE FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     THU   FRI   SAT   SUN   MON

NEUSE RIVER
  SMITHFIELD  15  15.9 WED 07 PM    17.5  14.1   9.5   8.0   7.2

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
039 
WGUS82 KRAH 251130
FLSRAH
NCC101-252330-


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
630 AM EST THU DEC 25 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-252330-
/O.CON.KRAH.FL.W.0029.000000T0000Z-141226T0824Z/
/CLYN7.1.ER.141225T1132Z.141225T1200Z.141225T2024Z.NO/
630 AM EST THU DEC 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT  5:15 AM THURSDAY THE ESTIMATED STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 10.7 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 CLAYTON           9  10.5 THU 05 AM   4.6   3.1   2.7   2.5      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-252330-
/O.CON.KRAH.FL.W.0028.000000T0000Z-141226T2049Z/
/SMFN7.1.ER.141224T2110Z.141225T1800Z.141226T0849Z.NO/
630 AM EST THU DEC 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT  5:15 AM THURSDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN 
  PARK AND THE NEUSE RIVERWALK AT THE US70 BRIDGE ARE FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 SMITHFIELD       15  17.5 THU 05 AM  14.1   9.5   8.0   7.2      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
491 
WGUS82 KRAH 251135 CCA
FLSRAH
NCC101-252330-


FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
630 AM EST THU DEC 25 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-252330-
/O.COR.KRAH.FL.W.0029.000000T0000Z-141226T0824Z/
/CLYN7.1.ER.141225T1132Z.141225T1200Z.141225T2024Z.NO/
630 AM EST THU DEC 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT  5:15 AM THURSDAY THE ESTIMATED STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 10.7 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 CLAYTON           9  10.5 THU 05 AM   4.6   3.1   2.7   2.5      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-252330-
/O.COR.KRAH.FL.W.0028.000000T0000Z-141226T2049Z/
/SMFN7.1.ER.141224T2110Z.141225T1800Z.141226T0849Z.NO/
630 AM EST THU DEC 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT  5:15 AM THURSDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 18.0 FEET...MODERATE FLOOD STAGE. THE SMITHFIELD TOWN 
  PARK AND THE NEUSE RIVERWALK AT THE US70 BRIDGE ARE FLOODED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 SMITHFIELD       15  17.5 THU 05 AM  14.1   9.5   8.0   7.2      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
969 
WGUS42 KRAH 251404
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EST THU DEC 25 2014



...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN NORTH CAROLINA...
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
 ...INSERT BASIS FOR WARNING (IF DESIRED) HERE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-260204-
/O.EXT.KRAH.FL.W.0029.000000T0000Z-141226T1415Z/
/CLYN7.2.ER.141225T1542Z.141225T1800Z.141226T0215Z.NO/
904 AM EST THU DEC 25 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE NEUSE RIVER NEAR CLAYTON.* AT  8:15 AM THURSDAY THE STAGE WAS 4.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 CLAYTON           9   4.3 THU 08 AM   5.0   3.4   2.9   2.5   2.5


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


############DELETE STATIONS BELOW THAT ARE NOT APPLICABLE##########


        HAW RIVER:      471.69
        BYNUM:          283.31
        MONCURE:        150.00
        MANCHESTER:     122.16
        LILLINGTON:     104.60
        FAYETTEVILLE:    20.52
        LOUISBURG:      176.71
        ENFIELD:         74.26
        ROCKY MOUNT:     52.81
        TARBORO:         10.37
        ROANOKE RAPIDS:  43.84
        SCOTLAND NECK:    5.77
        CLAYTON:        128.41
        SMITHFIELD:      99.26
        GOLDSBORO:       42.95
        YADKIN COLLEGE: 638.45
        NORWOOD:        212.91


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
907 
WGUS42 KRAH 251410 CCA
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EST THU DEC 25 2014



...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN NORTH CAROLINA...
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-260204-
/O.COR.KRAH.FL.W.0029.000000T0000Z-141226T1415Z/
/CLYN7.2.ER.141225T1542Z.141225T1800Z.141226T0215Z.NO/
904 AM EST THU DEC 25 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE NEUSE RIVER NEAR CLAYTON.* AT  8:15 AM THURSDAY THE STAGE WAS
estimated at 14.3 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 CLAYTON           9   4.3 THU 08 AM   5.0   3.4   2.9   2.5   2.5


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:




        
        CLAYTON:        128.41
        
&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Dec 24, 12:10 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 24, 12:10 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EST WED DEC 24 2014

.SYNOPSIS...A WARM FRONT WILL LIFT NORTHWARD THROUGH THE CAROLINAS
TODAY AS A DEEPENING LOW PRESSURE SYSTEM TRACKS INTO THE TENNESSEE
VALLEY. A COLD FRONT WILL SURGE EAST ACROSS THE REGION TONIGHT AS
THE SURFACE LOW PROGRESSES NORTHWARD THROUGH THE OHIO VALLEY INTO
THE GREAT LAKES.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1050 AM WEDNESDAY...

LARGE WARM CONVEYOR BELT PRECIP SHIELD STRETCHES FROM THE MID-
ATLANTIC COAST TO THE GULF OF MEXICO...WITH AN EMBEDDED QLCS FROM
SOUTH CAROLINA THROUGH THE FLORIDA PANHANDLE.  MEANWHILE...THE WEDGE
AND COASTAL FRONTS CONTINUE THEIR RETREAT THROUGH THE COASTAL PLAIN
AND INTO THE PIEDMONT THIS MORNING...LEADING TO A STRONG BAROCLINIC
ZONE JUST EAST OF THE US-1 CORRIDOR.  TEMPS ARE STILL IN THE MID 40S
NORTHWEST TO NOW UPPER 60S SOUTHEAST.  THE BULK OF THE PRECIP WILL
CONTINUE TO SHIFT EAST THROUGH EARLY AFTERNOON IN CONCERT WITH THE
LOW-LEVEL JET....WITH SOME ENHANCEMENT ALONG THE AFOREMENTIONED
FRONTAL ZONE. A LULL IN PRECIP IS ANTICIPATED THIS AFTERNOON ON THE
HEELS OF THE LOW-LEVEL JET...WITH FORCING SOMEWHAT LIMITED GIVEN
THAT THE POSITIVELY TILTED UPPER TROUGH OVER THE MISSISSIPPI RIVER
VALLEY DOESNT MAKE ITS STRONG EASTWARD PUSH UNTIL TONIGHT.  MOST OF
THE CAM'S SUPPORT THIS IDEA...WITH JUST ISOLATED TO WIDELY SCATTERED
SHOWERS AFTER 18Z.  THE THREAT OF AN SEVERE WEATHER SHOULD REMAIN
CONFINED TO THE COASTAL PLAIN...WHERE MARGINAL CAPE AND STRONG
SHEAR PHASE THIS AFTERNOON.  MODIFIED RAP SOUNDINGS SUGGEST 200-300
J/KG MLCAPE EAST OF I-95 IN THE TRUER WARM SECTOR... WITH 50-60KT
BULK SHEAR. HOWEVER...LOW-LEVEL HODOGRAPHS WILL BECOME MORE LINEAR
WITH TIME AS THE SURFACE WINDS CONTINUE TO VEER TO MORE
SOUTHWESTERLY....SO UNLESS THERE IS LOCAL BACKING IN RESPONSE TO
SOME PERTURBATION WITHIN THE FLOW...IT APPEARS THE CONDITIONAL
TORNADO THREAT WILL BE LIMITED TO THE SOUTHERN COASTAL PLAIN THROUGH
EARLY AFTERNOON.

CHANGES TO THE FORECAST ARE MOSTLY COSMETIC BASED ON TRENDS ON RADAR
AND OBS....WITH THE MAIN ADJUSTMENT TO THE NEAR TERM TEMPS AS
WARMING FROM THE TRIANGLE WESTWARD HAS BEEN A LITTLE SLOWER THAN
FORECAST.  LATEST HRRR...WHICH HAS DONE A PRETTY GOOD JOB SO
FAR...SUGGESTS THE WEDGE MAY NOT BREAK IN THE FAR NORTHWEST PIEDMONT
UNTIL THE COLD FRONT ERODES THE AIRMASS LATER TONIGHT.  HIGHS
ULTIMATELY END UP RANGING FROM 54-71 NORTHWEST TO SOUTHEAST. -BLS

PRECIP TONIGHT: PRECIPITATION MAY RE-DEVELOP IN THE FORM OF A NARROW
CONVECTIVE LINE LATER THIS EVENING (ROUGHLY 00-06Z) AS THE SFC COLD
FRONT SURGES EASTWARD THROUGH CENTRAL NC. CONFIDENCE IS LOWER THAN
NORMAL WITH REGARD TO THE EVOLUTION OF PRECIPITATION ALONG THE COLD
FRONT THIS EVENING...PARTICULARLY WITH REGARD TO PRE-FRONTAL THERMAL
PROFILES /INSTABILITY/ DUE TO THE WIDE VARIETY OF MECHANISMS AND
POSSIBLE INTERACTIONS DRIVING THE EVOLUTION THEREOF. BASED ON
PREVIOUS EXPERIENCE WITH SIMILAR SETUPS AND THE LATEST MODEL
GUIDANCE...EXPECT THE BEST POTENTIAL FOR ADDITIONAL PRECIPITATION
ALONG AND EAST OF HWY 1 IN THE 01-07Z TIME FRAME. FOR EXAMPLE...THE
HIGH-RES WRF-ARW SUGGESTS DRY CONDITIONS IN THE WESTERN PIEDMONT
WITH A NARROW LINE OF CONVECTION DEVELOPING IN VICINITY OF THE
TRIANGLE AROUND MIDNIGHT...EXITING THE COASTAL PLAIN BY 2-3 AM THU
MORNING.

WHETHER OR NOT CONVECTION WILL ACCOMPANY THE COLD FRONTAL PASSAGE
LATE THIS EVENING INTO TONIGHT ALSO REMAINS UNCLEAR. THE 00Z WRF-ARW
SUGGESTS THAT CONVECTION WILL DEVELOP ALONG THE FRONT AS IT
PROGRESSES FROM THE TRIANGLE INTO THE COASTAL PLAIN BETWEEN 01-07Z.
AN ISOLD SEVERE STORM CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE
RULED OUT IN THAT TIME FRAME...SHOULD CONVECTION DEVELOP. -VINCENT

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 255 AM WEDNESDAY...

THERE MAY BE A FEW SHOWERS IN THE PROCESS OF EXITING THE FAR EASTERN
ZONES CHRISTMAS MORNING... OTHERWISE EXPECT A WEST TO EAST CLEARING
TRENDING IN THE WAKE OF THE EXITING COLD FRONT.
ADDITIONALLY...DEEPENING SURFACE LOW LIFTING NEWD INTO SE CANADA
WILL RESULT IN BREEZY CONDITIONS ON CHRISTMAS DAY...WITH WEST-
NORTHWESTERLY WINDS GUSTING INTO THE UPPER TEENS TO LOWER
20S...STRONGEST DURING THE FIRST HALF OF THE DAY. WEAK CAA BEHIND
THE FRONT WILL STILL ALLOW FOR SEASONABLY MILD TEMPERATURES. HIGHS
IN THE MID 50S NW TO LOWER 60S SE. LOWS IN THE LOWER TO MID 30S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 255 AM WEDNESDAY...

SATURDAY NIGHT INTO MONDAY...A PATTERN CHANGE WILL BEGIN TO OCCUR AS
THE UPPER RIDGE OVER THE SE STATES BREAKS DOWN AND A LARGE MID/UPPER
TROUGH DEVELOPS INTO THE WEST-CENTRAL THEN CENTRAL STATES. THE LEAD
COLD FRONT IS EXPECTED TO PUSH INTO NC FROM THE NORTH LATE SUNDAY OR
SUNDAY NIGHT. ALL BETS ARE OFF ON HOW FAR SOUTH THIS INITIAL FRONT
WILL BE ABLE TO SAG INTO NC OR SC. ABOUT HALF THE GFS ENSEMBLE
MEMBERS SUPPORT A STRONG ENOUGH SURFACE HIGH OVER A FAVORED GREAT
LAKES LOCATION TO PUSH THE FRONT INTO SC. THIS IS NOT SUPPORTED BY
THE LATEST OPERATIONAL EC AND HALF THE RELATED ENSEMBLES. THE
STRENGTH OF THE SURFACE WAVE SLATED TO DEVELOP OVER THE LOWER
MISSISSIPPI VALLEY AND THE SUBSEQUENT TRACK (EITHER JUST TO OUR WEST
AND NORTH... OR VERY NEAR OR OVER OUR REGION) IS ALSO CURRENTLY
DEBATABLE. WPC HAS SPLIT THE MIDDLE TAKING THE AVERAGE APPROACH
WHICH WOULD KEEP MOST OF OUR REGION IN THE WARM SECTOR INITIALLY
(UNTIL THE INITIAL WAVE OF LOW PRESSURE PASSES). THIS WOULD ENSURE
ALL RAIN AND MILDER TEMPERATURES THAN IF CAD WERE TO DEVELOP PER
SOME OF THE GFS MEMBERS. FOR NOW... WE WILL TREND A BIT COOLER AND
WETTER... AND TOWARD THE COOLER SOLUTIONS AND GIVE IT A FEW MORE
RUNS BEFORE COMMITTING EITHER WAY. THIS WOULD LEAD TO A CHANCE OF
RAIN LATE SUNDAY INTO MONDAY WITH LOWS IN THE MID 30S TO MID 40S AND
HIGHS IN THE MID 40S TO LOWER 60S N TO SE.

A TURN TO SHARPLY COLDER WEATHER IS EXPECTED BY MID NEXT WEEK WITH
LOWS BACK INTO THE 20S AND HIGHS IN THE 40S.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 1210 PM WEDNESDAY...

PRIMARY AVIATION CONCERNS THIS PERIOD: IFR/LIFR CONDITIONS THROUGH
THIS EVENING... AND LOW LEVEL WIND SHEAR POTENTIAL THROUGH THIS
AFTERNOON.

PERIODS OF POOR AVIATION CONDITIONS WILL DOMINATE THROUGH THIS
EVENING. A WARM FRONT ORIENTED ROUGHLY NE TO SW THROUGH CENTRAL NC
WILL PUSH SLOWLY WNW TODAY THROUGH THIS EVENING... BEFORE A COLD
FRONT SWEEPS IN FROM THE WEST FROM LATE EVENING THROUGH THE
OVERNIGHT HOURS. THE WARM FRONT HAS ALREADY PUSHED WEST OF
FAY/RWI... WHERE SURFACE WINDS ARE MAINLY FROM THE SSW... AND THE
FRONT SHOULD MOVE THROUGH RDU THIS AFTERNOON. AT THESE LOCATIONS
(RDU/FAY/RWI)... VSBYS/CIGS WILL WAVER BETWEEN IFR/LIFR AND MVFR
THROUGH MIDNIGHT...  WITH HIGH UNCERTAINTY AS TO WHICH CATEGORY WILL
DOMINATE. AT INT/GSO... THERE IS A GOOD CHANCE THE WARM FRONT WILL
NOT REACH THESE SITES... SO EXPECT THESE IFR/LIFR CONDITIONS TO
DOMINATE NEARLY CONTINUOUSLY THROUGH MID-LATE EVENING. STRONG WINDS
FROM THE SSW AT 30-50 KTS IN THE 800-1600 FT LAYER WILL BRING A RISK
OF LOW LEVEL WIND SHEAR THROUGH THIS AFTERNOON... WITH THE HIGHEST
LLWS POTENTIAL AT RDU WHERE THE VECTOR WIND DIFFERENCE BETWEEN THE
SURFACE AND AROUND 1000 FT AGL WILL BE GREATEST. COLD FRONT PASSAGE
THIS EVENING INTO THE OVERNIGHT HOURS WILL MEAN A RAPID W-TO-E TREND
OF CIGS FROM MAINLY IFR/LIFR TO VFR... MOST LIKELY AT INT/GSO
BETWEEN 02Z AND 04Z AND AT RDU/FAY/RWI BETWEEN 04Z AND 07Z... WITH A
SHIFT OF WINDS TO WSW THEN WNW. VFR CONDITIONS WILL THEN DOMINATE
FROM LATE TONIGHT THROUGH THE END OF THE TAF VALID PERIOD... AS HIGH
PRESSURE BUILDS IN FROM THE SW.

LOOKING BEYOND 18Z THU... VFR CONDITIONS ARE EXPECTED TO HOLD FROM
CHRISTMAS AFTERNOON INTO SUNDAY... ALTHOUGH SOME GROUND FOG IS
POSSIBLE EARLY SAT MORNING AT ALL CENTRAL NC TAF SITES. A STORM
SYSTEM WILL APPROACH FROM THE WEST AND SW ON SUN... BRINGING
INCREASING CHANCES FOR SUB-VFR CONDITIONS AND RAIN FOR LATE SUN
THROUGH MON. -GIH

&&

.HYDROLOGIC DISCUSSION /THROUGH THURSDAY/...
AS OF 210 PM TUESDAY...

THERE HAVE BEEN THREE FAIRLY SIGNIFICANT RAINFALL EVENTS OVER
CENTRAL NORTH CAROLINA DURING THE PAST TWO WEEKS...WITH HEAVIER
RAINFALL AMOUNTS (>1 INCH TOTAL) GENERALLY FROM THE TRIANGLE AND
FAYETTEVILLE AREAS EAST TO THE COAST. AS A RESULT...RELATIVE SOIL
MOISTURE IS UNIFORMLY HIGH THROUGH A 200 CM DEEP COLUMN...WHICH WILL
PROMOTE FASTER RUNOFF AS WELL AS A HIGHER PERCENTAGE OF RAINFALL-TO-
RUNOFF FROM THE UPCOMING EVENT TONIGHT THROUGH CHRISTMAS MORNING.

CURRENT QUANTITATIVE PRECIPITATION FORECASTS RANGE FROM 1.25 INCHES
TO NEARLY 2 INCHES...AND HAVE BEEN TRENDING DOWNWARD WITH SUCCESSIVE
MODEL RUNS. AT THIS TIME...OUR PREFERRED RAINFALL FORECAST IS FOR
WIDESPREAD AMOUNTS OF LESS THAN 1.5 INCHES...WHICH WILL CAUSE
MAINSTEM RIVERS TO RISE SEVERAL FEET FROM CHRISTMAS DAY INTO THE
WEEKEND...BUT RIVER FORECAST POINTS WOULD CREST BELOW MINOR FLOOD
STAGE. WIDESPREAD RAIN NEARER THE HIGH END OF THIS RANGE (1.75 TO
2 INCHES) WOULD LIKELY PRODUCE MINOR FLOODING ON EASTERN RIVERS...
PARTICULARLY THE HAW...NEUSE...AND TAR RIVERS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT/BLS
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...HARTFIELD
HYDROLOGY...BADGETT
Hazardous weather outlook, Dec 24, 6:20 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
620 AM EST WED DEC 24 2014

NCZ009>011-026>028-041>043-077-078-088-089-251130-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-CUMBERLAND-SAMPSON-
620 AM EST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE MOUNTAINS FROM THE WEST THIS
AFTERNOON...THEN SURGE EAST ACROSS CENTRAL NORTH CAROLINA LATE
THIS EVENING INTO TONIGHT. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY
THE FRONT AS IT PROGRESSES THROUGH THE TRIANGLE INTO THE COASTAL
PLAIN. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT EAST
OF INTERSTATE 95 BETWEEN 8 PM THIS EVENING AND 2 AM THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-008-021>025-038>040-073>076-083>086-251130-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-
HOKE-
620 AM EST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 12:03 PM ESTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Lee, Moore, Wake3 hr
Dec 24, 12:56 PM ESTAreal Flood AdvisoryRAHCumberland3 hr
Dec 24, 2:53 PM ESTRiver Flood WarningRAHJohnston3 days
Dec 24, 3:00 PM ESTAreal Flood AdvisoryRAHWake6 hr
Dec 24, 4:23 PM ESTDense Fog AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Person, Randolph4 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.